Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 20, 2013, 1:23 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2013, 1:23 PM EDT (17:23 UTC)
- Expired
- May 20, 2013, 1:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WUUS52 KMFL 201723 SVRMFL FLC011-086-201745- /O.NEW.KMFL.SV.W.0045.130520T1723Z-130520T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 123 PM EDT MON MAY 20 2013 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 145 PM EDT * AT 120 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR INTERSECTION KROME AND U.S. 27...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... INTERSECTION KROME AND U.S. 27... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. && LAT...LON 2605 8064 2614 8029 2590 8026 2580 8058 TIME...MOT...LOC 1722Z 027DEG 4KT 2596 8042 $$ JE
2 follow-up statements
189
WWUS52 KMFL 201734
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT MON MAY 20 2013
FLC011-201744-
/O.CAN.KMFL.SV.W.0045.000000T0000Z-130520T1745Z/
BROWARD FL-
134 PM EDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BROWARD COUNTY
IS CANCELLED...
LAT...LON 2582 8059 2594 8058 2594 8037 2587 8037
2580 8058
TIME...MOT...LOC 1734Z 004DEG 27KT 2580 8047
$$
FLC086-201745-
/O.CON.KMFL.SV.W.0045.000000T0000Z-130520T1745Z/
MIAMI-DADE FL-
134 PM EDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTH CENTRAL MIAMI-DADE COUNTY...
AT 124 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF PENNSUCO...MOVING SOUTH AT 15 MPH.
LAT...LON 2582 8059 2594 8058 2594 8037 2587 8037
2580 8058
TIME...MOT...LOC 1734Z 004DEG 27KT 2580 8047
$$
AK940
WWUS52 KMFL 201737
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
137 PM EDT MON MAY 20 2013
FLC086-201747-
/O.EXP.KMFL.SV.W.0045.000000T0000Z-130520T1745Z/
MIAMI-DADE FL-
137 PM EDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE
COUNTY WILL EXPIRE AT 145 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 145 PM EDT.
LAT...LON 2582 8059 2594 8058 2594 8037 2587 8037
2580 8058
TIME...MOT...LOC 1737Z 004DEG 27KT 2578 8047
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:12 AM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 20, 9:12 AM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 912 AM EDT MON MAY 20 2013 .UPDATE... HAVE UPDATED GRIDS TO REFLECT CURRENT SHOWER ACTIVITY OVER PALM BEACH COUNTY, AS WELL AS TWEAKS TO OTHER ELEMENTS. THIS MORNINGS SOUNDING DOES SHOW THE 500MB TEMP UP TO AROUND -8, WITH A WEAK CAP. THIS SHOULD ERODE EARLY THIS AFTERNOON, ALLOWING BETTER DEVELOPMENT OF CONVECTIVE CELLS. SO, MAINLY RAIN SHOWERS THIS MORNING, WITH POSSIBLY A FEW STRIKES OF LIGHTNING, ALTHOUGH HAVE YET TO PICK UP ANY THIS MORNING. BUT, THEY CAN NOT BE RULED OUT. COVERAGE WILL INCREASE LATER TODAY AND SPREAD WESTWARD. THE HRRR IS SHOWING THAT THE ACTIVITY MAY ACTUALLY BE IN THE WESTERN HALF OF SOUTH FLORIDA, SO ANOTHER UPDATE MAY BE FORTH COMING LATER THIS MORNING, IF THE MESOSCALE MODELS CONTINUE TO SHOW THIS TREND OF CONVECTION OCCURRING TO THE WEST, RATHER THAN THE EAST COAST. && .PREV DISCUSSION... /ISSUED 738 AM EDT MON MAY 20 2013/ AVIATION... A SHORTWAVE TROUGH COMBINED WITH PLENTY OF MOISTURE...DAYTIME HEATING AND LIGHT AND VARIABLE LOW-LEVEL FLOW WILL KEEP THE RAINFALL CHANCES UP TODAY ACROSS SOUTH FLORIDA...ESPECIALLY THROUGH THE AFTERNOON AND EVENING PERIODS. ADDITIONALLY...A FEW SHOWERS THAT ARE CURRENTLY DEVELOPING OVER THE OFFSHORE ATLANTIC WATERS WILL CONTINUE TO TRACK WEST AND MAY BEGIN TO SPREAD ASHORE THROUGH THE MORNING HOURS. INCLUDED VCSH FOR THE EAST COAST TERMINALS THROUGH THE MORNING PERIOD AND VCTS THROUGH THE AFTERNOON/EVENING PERIODS FOR ALL SITES. PERIODS WITH SUB-VFR CONDITIONS WILL REMAIN POSSIBLE IN AND AROUND THIS ACTIVITY TODAY. PREV DISCUSSION... /ISSUED 357 AM EDT MON MAY 20 2013/ DISCUSSION... MAIN FOCUS FOR THIS FORECAST PACKAGE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. DEEPER MOISTURE OVER THE ATLANTIC WATERS CONTINUES TO PRODUCE ISOLATED SHOWERS EARLY THIS MORNING. THESE SHOWERS SHOULD CONTINUE TO SLOWLY PUSH TOWARD THE EAST COASTAL AREAS UNDER WEAK EASTERLY FLOW. HEADING INTO THE PEAK HEATING HOURS OF THE DAY THE FOCUS WILL SHIFT TO POSSIBLE STRONG TO SEVERE THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE AREA. DEEP MOISTURE ADVECTION INTO THE SOUTH FLORIDA PENINSULA WILL CONTINUE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. AS A RESULT...MODEL SOUNDINGS DEPICT PWAT VALUES AS HIGH AS 1.75 INCHES. THIS COMBINED WITH WEAK OVERALL STEERING FLOW WILL ALLOW FOR VERY HEAVY RAINFALL AND THE POSSIBILITY OF LOCALIZED FLOODING ASSOCIATED WITH ANY STORMS THAT DEVELOP. THERMODYNAMIC PARAMETERS ARE ALSO EXPECTED TO BE FAVORABLE WITH CAPE VALUES APPROACHING 3000 J/KG AND LIFTED INDICES RANGING FROM -6C TO -8C WITH LITTLE IF ANY CAPPING. NORMALLY THIS WOULD BE ENOUGH TO SPARK A FEW STRONG STORMS...BUT A FAIRLY BROAD H5 SHORTWAVE IS ALSO EXPECTED TO SLIDE ACROSS THE FLORIDA PENINSULA THIS AFTERNOON WHICH WILL ACT TO ENHANCE THUNDERSTORM DEVELOPMENT. THIS SHORTWAVE WILL PROVIDE EXTRA COOLING ALOFT NEEDED FOR STRONG TO SEVERE THUNDERSTORMS. POINT SOUNDINGS ACROSS THE AREA DEPICT 500 MB TEMPERATURES AROUND -12C WHICH IS SEVERAL DEGREES COLDER THAN THE AVERAGE 500 MB TEMPERATURE FOR THIS DATE. ALL OF THESE PARAMETERS COMBINED WILL AIDE IN THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS WITH THE MAIN IMPACTS BEING GUSTY WINDS...LARGE HAIL...AND LOCALIZED FLOODING. CURRENT THINKING IS THAT THUNDERSTORMS WILL INITIATE ACROSS THE NORTHERN INTERIOR AND WITH SUCH WEAK STEERING FLOW...SHOULD BE MAINLY OUTFLOW DRIVEN AND DRIFT SLOWLY TOWARD THE EAST COAST METRO AREAS. KEPT CHANCES FOR THUNDERSTORMS OVERNIGHT TONIGHT AND INTO TUESDAY MORNING AS MID LEVEL DYNAMICS SHOULD PERSIST WITH THE LINGERING SHORTWAVE. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON BUT 500 MB TEMPERATURES ARE EXPECTED TO BE A BIT WARMER WITH SLIGHTLY BETTER LOW LEVEL CAPPING. STILL COULD NOT RULE OUT AN ISOLATED STRONG STORM WITH DIURNAL HEATING AND DEEP MOISTURE STILL IN PLACE. AFTERNOON SHOWER AND THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND AS THE H5 SHORTWAVE LINGERS ACROSS THE FLORIDA PENINSULA. IT IS EXPECTED TO SLOWLY RETREAT EACH DAY ALLOWING HIGHER H5 HEIGHTS TO SLOWLY BUILD INTO THE AREA WHILE STILL REMAINING IN A FAIRLY WET PATTERN. MARINE... NO MARINE ISSUES ARE EXPECTED OUTSIDE OF ANY THUNDERSTORMS THAT AFFECT THE LOCAL WATERS. LIGHT TO MODERATE EAST AND SOUTHEAST WINDS WILL CONTINUE THROUGH AT LEAST THE EARLY HALF OF THE WEEK ACROSS THE ATLANTIC WATERS WHILE REMAINING MORE LIGHT AND VARIABLE ACROSS THE GULF WATERS. THROUGH THE LATTER HALF OF THE WEEK WINDS ARE EXPECTED TO BECOME LIGHT ACROSS ALL LOCAL WATERS. FIRE WEATHER... DEEP MOISTURE WILL REMAIN IN PLACE ACROSS THE SOUTH FLORIDA PENINSULA THROUGH THE PERIOD KEEPING MINIMUM RELATIVE HUMIDITY LEVELS WELL ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 86 73 86 73 / 60 40 60 40 FORT LAUDERDALE 85 75 86 76 / 60 40 50 40 MIAMI 86 74 87 75 / 50 40 50 30 NAPLES 88 71 88 71 / 30 30 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...13/SI AVIATION/RADAR...84/AK
Hazardous weather outlook, May 20, 10:45 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1045 AM EDT MON MAY 20 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210545- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1045 AM EDT MON MAY 20 2013 ...STRONG TO SEVERE STORMS POSSIBLE TODAY... ...LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS SOUTH FLORIDA. THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HAIL. A FEW STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON. FLOODING: LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN POORLY DRAINED LOCATIONS IS POSSIBLE. WIND: WINDS OF 40 TO 60 MPH ARE POSSIBLE WITHIN THE STRONGEST STORMS THIS AFTERNOON. HAIL: UP TO THE SIZE OF QUARTERS IS POSSIBLE WITHIN STRONGEST STORMS THIS AFTERNOON. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS THE INTERIOR AND EAST COAST OF SOUTH FLORIDA ONCE AGAIN ON TUESDAY. THE MAIN IMPACTS WILL BE STRONG WINDS AND HAIL ALONG WITH FREQUENT LIGHTNING STRIKES. THE STORMS WILL BE SLOW MOVERS...WHICH MAY RESULT IN LOCALIZED FLOODING WHERE THE HEAVIER ACTIVITY BECOMES CONCENTRATED. THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH THE REMAINDER OF THE WEEK LIGHTNING...GUSTY WINDS AND LOCALIZED HEAVY RAINS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, May 20, 11:51 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1151 AM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HEAVY RAIN BOCA RATON 26.36N 80.10W
05/20/2013 M4.30 INCH PALM BEACH FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4.3 INCHES OF RAINFALL SO FAR
TODAY. LOCATION...NEAR GLADES RD AND LYONS RD
&&
RIVERALocal storm report, May 20, 12:18 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1218 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM FLOOD PALM BEACH 26.70N 80.04W
05/20/2013 PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFFS OFFICE REPORTED FLOODING ROADS NEAR
PARK HIGH SCHOOL...JOG ROAD AND LECHALET.
1206 PM FLOOD BOYNTON BEACH 26.53N 80.09W
05/20/2013 PALM BEACH FL TRAINED SPOTTER
SPOTTER IN BOYNTON BEACH REPORTED ROAD FLOODING AT...
OAKWOOD LAKES AND SILVER LAKES LANE
1206 PM FLOOD BOCA RATON 26.36N 80.10W
05/20/2013 PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED FLOODING ROADWAY AT GLADES ROAD AND
TURNPIKE EXIT RAMP... WATER UP TO BOTTOM OF VEHICLE
&&
EBAUGHSpecial weather statement, May 20, 12:49 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1249 PM EDT MON MAY 20 2013
FLZ067-201715-
INLAND PALM BEACH COUNTY FL
1249 PM EDT MON MAY 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO
50 MPH...
* UNTIL 115 PM EDT
* AT 1246 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BELLE GLADE...AND MOVING SOUTH AT 5 MPH.
* THE STORM WILL AFFECT...
BELLE GLADE...
SOUTH BAY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2676 8072 2675 8071 2676 8069 2675 8055
2649 8056 2652 8081 2670 8077 2669 8075
2670 8073 2677 8075
TIME...MOT...LOC 1649Z 006DEG 6KT 2667 8066
AKLocal storm report, May 20, 12:56 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1256 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM FLOOD PALM BEACH 26.70N 80.04W
05/20/2013 PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFFS OFFICE REPORTED SEVERE FLOODING AT
THE FOLLOWING LOCATIONS...HAVERHILL ROAD AND OKEEECHOBEE
BLVD...MILITARY TRAIL AND OKEECHOBEE BLVD, LAKE SHORE
DRIVE AT LAKE PARK... DAVIS ROAD AND KIRK ROAD.
&&
EBAUGHLocal storm report, May 20, 1:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
107 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HEAVY RAIN SOUTHWEST RANCHES 26.06N 80.33W
05/20/2013 M2.68 INCH BROWARD FL MESONET
WEATHERBUG REPORT OF FALCON COVE MIDDLE SCHOOL REPORTED
2.68 INCHES WITH RAIN STILL OCCURRING.
&&
EBAUGHSpecial weather statement, May 20, 1:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 112 PM EDT MON MAY 20 2013 FLZ071>074-201800- INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 112 PM EDT MON MAY 20 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD COUNTY...NORTHERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 200 PM EDT * AT 107 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR INTERSECTION KROME AND U.S. 27. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL WAS REPORTED WITH THIS STORM AT 100 PM FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2603 8059 2618 8029 2593 8023 2584 8049 TIME...MOT...LOC 1710Z 180DEG 0KT 2596 8046 JE
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:33 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| May 20, 10:06 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 114 min |
| May 20, 11:29 AM EDT | Flash Flood Warning | MFL | Palm Beach | 6 hr |
| May 20, 11:38 AM EDT | Special Weather Statement | MFL | Broward | 52 min |
| May 20, 11:53 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 112 min |
| May 20, 11:55 AM EDT | Flash Flood Warning | MFL | Palm Beach | 4 hr |
| May 20, 12:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| May 20, 1:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| May 20, 1:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| May 20, 1:39 PM EDT | Special Weather Statement | MFL | Miami-Dade | 51 min |
| May 20, 1:47 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| May 20, 1:51 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 39 min |
| May 20, 2:22 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| May 20, 2:37 PM EDT | Special Weather Statement | MFL | Collier | 23 min |
| May 20, 3:16 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.